Application of stochastic models to a wildlife population

D. L. De Angelis

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Two stochastic population models, a birth and death model and a stochastic difference equation model, are compared, using data for a giant Canada goose population. The quasistationary probability distribution predicted by the stochastic difference equation agrees well with values of the population mean and variance computed from several years of data.

Original languageEnglish
Pages (from-to)227-236
Number of pages10
JournalMathematical Biosciences
Volume31
Issue number3-4
DOIs
StatePublished - Dec 1 1976

Fingerprint

Stochastic Difference Equation
Stochastic models
Stochastic Model
wildlife
Difference equations
Quasi-stationary Distribution
Population Model
Population
Geese
Branta canadensis
Probability Distribution
probability distribution
Probability distributions
Canada
Parturition
Model
death

ASJC Scopus subject areas

  • Agricultural and Biological Sciences(all)
  • Ecology, Evolution, Behavior and Systematics

Cite this

Application of stochastic models to a wildlife population. / De Angelis, D. L.

In: Mathematical Biosciences, Vol. 31, No. 3-4, 01.12.1976, p. 227-236.

Research output: Contribution to journalArticle

De Angelis, D. L. / Application of stochastic models to a wildlife population. In: Mathematical Biosciences. 1976 ; Vol. 31, No. 3-4. pp. 227-236.
@article{eaea1ba93681428cae88f97da97a7f05,
title = "Application of stochastic models to a wildlife population",
abstract = "Two stochastic population models, a birth and death model and a stochastic difference equation model, are compared, using data for a giant Canada goose population. The quasistationary probability distribution predicted by the stochastic difference equation agrees well with values of the population mean and variance computed from several years of data.",
author = "{De Angelis}, {D. L.}",
year = "1976",
month = "12",
day = "1",
doi = "10.1016/0025-5564(76)90081-X",
language = "English",
volume = "31",
pages = "227--236",
journal = "Mathematical Biosciences",
issn = "0025-5564",
publisher = "Elsevier Inc.",
number = "3-4",

}

TY - JOUR

T1 - Application of stochastic models to a wildlife population

AU - De Angelis, D. L.

PY - 1976/12/1

Y1 - 1976/12/1

N2 - Two stochastic population models, a birth and death model and a stochastic difference equation model, are compared, using data for a giant Canada goose population. The quasistationary probability distribution predicted by the stochastic difference equation agrees well with values of the population mean and variance computed from several years of data.

AB - Two stochastic population models, a birth and death model and a stochastic difference equation model, are compared, using data for a giant Canada goose population. The quasistationary probability distribution predicted by the stochastic difference equation agrees well with values of the population mean and variance computed from several years of data.

UR - http://www.scopus.com/inward/record.url?scp=0017092856&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0017092856&partnerID=8YFLogxK

U2 - 10.1016/0025-5564(76)90081-X

DO - 10.1016/0025-5564(76)90081-X

M3 - Article

AN - SCOPUS:0017092856

VL - 31

SP - 227

EP - 236

JO - Mathematical Biosciences

JF - Mathematical Biosciences

SN - 0025-5564

IS - 3-4

ER -